Washington, 2004Strong Wind in Washington, May 4, 2004
May 4, 2004 · NWS PDT · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 4, 8:30 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, May 4, 8:30 AM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
930 AM PDT TUE MAY 4 2004
.DISCUSSION...UPDATED THE ZONES TO INCREASE THE MAX TEMPS OVER THE
EASTERN PORTION OF THE AREA AND TO INCREASE THE WINDS FROM BREEZY TO
WINDY IN AREAS WHERE THE BLOWING DUST ADVISORY IS IN EFFECT. AS
THE COLD FRONT MOVES ACROSS THE AREA TODAY...THE PRESSURE GRADIENT
WILL GREATLY INCREASE AND RAISE UP THE WIND SPEED TO THE BREEZY
CATEGORY FOR MUCH OF THE LOW LYING PORTIONS OF THE AREA. THE
BLOWING DUST WILL BE MOST INTENSE NEAR THE FRONT AND BEHIND IT.
THIS IS ALSO THE TIME WHEN THE PEAK GUSTS WILL MOST LIKELY OCCUR.
WE WILL BE ISSUING NOWCASTS TODAY AS THE WINDS AND DUST PICK UP
ACROSS THE AREA. SINCE THE SYSTEM HAS VERY LITTLE MOISTURE
ASSOCIATED WITH IT...THE PRECIPITATION WILL BE CONFINED MOSTLY OVER
THE MOUNTAIN AREAS WITH JUST A FEW SPRINKLES OVER THE VALLEY
LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 73 41 66 / 10 10 05
WALLA WALLA 75 43 67 / 10 10 05
TRI-CITIES 79 44 71 / 10 05 05
YAKIMA 70 36 68 / 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...ORZ044 AND 045. BLOWING DUST ADVISORY FROM NOON TO 8PM FOR THE
LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS.
WA...WAZ026...27...28...AND 029. BLOWING DUST ADVISORY FROM NOON TO
8PM FOR YAKIMA AND KITTITAS VALLEYS...THE LOWER COLUMBIA BASIN AND
THE BLUE MOUNTAIN FOOTHILLS.
&&
77
Hazardous weather outlook, May 4, 4:15 AM PST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PDT TUE MAY 4 2004
ORZ044-045-WAZ026>029-051145-
FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-KITTITAS VALLEY WA-
LOWER COLUMBIA BASIN WA-LOWER COLUMBIA BASIN OR-YAKIMA VALLEY WA-
515 AM PDT TUE MAY 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
...BLOWING DUST ADVISORY THIS AFTERNOON AND EVENING...
.DAY ONE...TODAY...A COLD FRONT WILL MOVE THROUGH THE AREA THIS
AFTERNOON. MOISTURE WILL BE LIMITED SO THE ONLY PRECIPITATION WILL
BE IN THE MOUNTAINS. WINDS WILL INCREASE WITH AND BEHIND THE FRONT
CREATING AREAS OF BLOWING DUST. VISIBILITY WILL OCCASIONALLY DROP
BELOW ONE MILE. COMMON AREAS FOR BLOWING DUST ARE I-84 BETWEEN
ARLINGTON AND BOARDMAN...HWY 11 BETWEEN PENDLETON AND WALLA
WALLA...I-82 BETWEEN UMATILLA AND THE TRICITIES...AND NEAR THE HORSE
HEAVEN HILLS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...WEAK
DISTURBANCES WILL INCREASE CLOUD COVER AND COOL TEMPERATURES
SLIGHTLY AS THE WEEK PROGRESSES.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ041>043-046>050-WAZ024-025-030-051145-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
EAST SLOPES SOUTHERN CASCADES WA-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-NORTH CENTRAL OREGON OR-
NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR-
WALLOWA COUNTY OR-
515 AM PDT TUE MAY 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY...A COLD FRONT WILL MOVE THROUGH EASTERN WASHINGTON
AND OREGON THIS AFTERNOON BRINGING MOUNTAIN SHOWERS AND BREEZY WINDS.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...WEAK
DISTURBANCES WILL INCREASE CLOUD COVER AND COOL TEMPERATURES
SLIGHTLY AS THE WEEK PROGRESSES. WEDNESDAY THROUGH FRIDAY THERE WILL
BE A SLIGHT CHANCE OF SHOWERS IN THE MOUNTAINS. SATURDAY THROUGH
MONDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS IN THE VALLEYS AND A
CHANCE IN THE MOUNTAINS.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Strong Wind, Benton/Franklin/Walla Walla T Se/E Klickitat
- When
- May 4, 11:00 AM PST to 6:00 PM PST
- Where
- Benton/Franklin/Walla Walla T Se/E Klickitat forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
Strong winds gusting up to 50 mph led to scattered power outages across Goldendale, as well as near Bickleton. Several four foot by eight foot plywood signs affixed to a plywood fence at Goldendale High School were damaged. A billboard was destroyed by the gusts as well.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Nebraska, May 4, 2004$95,000 · 52 kt wind · 1 event
- Frost and Freeze in West Virginia, May 4, 200434 events
- Frost and Freeze in Ohio, May 4, 20049 events
- Frost and Freeze in Kentucky, May 4, 20044 events
- Frost and Freeze in Virginia, May 4, 20042 events
- Heavy Rain in U.S. Virgin Islands, May 4, 20041 event
- Flood in Illinois, May 4 to 6, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404095.